Alert archive / Texas / Coastal Flood Statements in 2021

Coastal Flood Statement 26, NWS Brownsville, TX

November 7, 2021Kenedy County, Texas

NWS Brownsville, TX issued this coastal flood statement at Nov 7, 2021, 4:02 AM CST for Kenedy County, Texas. It took effect at Nov 7, 2021, 6:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2021, 4:02 AM CST (10:02 UTC)
In effect from
Nov 7, 2021, 6:00 PM CST
Expired
Nov 8, 2021, 12:00 AM CST
In force
6 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

244 
WHUS44 KBRO 071002
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
402 AM CST Sun Nov 7 2021

TXZ256-257-351-071815-
/O.NEW.KBRO.CF.S.0026.211108T0000Z-211108T0600Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
402 AM CST Sun Nov 7 2021

...COASTAL FLOOD STATEMENT IN EFFECT THIS EVENING...

* WHAT...Isolated minor coastal flooding expected.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...This evening.

* IMPACTS...Wave run-up may approach the dunes along narrow 
  beaches. Beach equipment, such as umbrellas and chairs, could 
  be moved by waves. Vehicles driving along narrow beaches may 
  experience higher water levels. Elevated water levels may also 
  occur across the Laguna Madre and South Bay, and along State 
  Highway 4 west of Boca Chica State Park.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

Castillo
1 follow-up statement
679 
WHUS44 KBRO 072156
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
356 PM CST Sun Nov 7 2021

TXZ256-257-351-080600-
/O.CON.KBRO.CF.S.0026.211108T0000Z-211108T0600Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
356 PM CST Sun Nov 7 2021

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Isolated minor coastal flooding expected.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Wave run-up may approach the dunes along narrow
  beaches. Beach equipment, such as umbrellas and chairs, could be
  moved by waves. Vehicles driving along narrow beaches may
  experience higher water levels. Elevated water levels may also
  occur across the Laguna Madre and South Bay, and along State
  Highway 4 west of Boca Chica State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Nov 7, 3:09 AM CST, 53 minutes earlier.

Area forecast discussion, Nov 7, 3:09 AM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
309 AM CST Sun Nov 7 2021

.SHORT TERM (Today through Monday): 500mb ridge across east Texas
and northern Mexico will continue to provide subsidence across south
Texas today through Monday. At the surface...a weak onshore flow
will continue across the lower Texas coast today through Monday with
surface high pressure across east Texas and Louisiana shifting
slowly eastward through the short term forecast period. Below normal
to near normal temperatures will prevail today through Monday. No
rain chances are expected. Patchy fog will develop across portions
of the CWA late tonight into early Mon morning.

Tides were running just below minor flood category along the lower
Texas coast last night and with high tide tonight at 8:20 pm...will
likely see water levels approach minor flood category so will issue
a coastal flood statement for minor tidal overflow for this
evening.

.LONG TERM (Monday Night through Saturday):H5 ridge begins to
flatten Monday night ahead of a shortwave forecast to move
through northern Texas Tuesday. Not a whole lot of fanfare
expected with this shortwave as it only helps to increase mid to
high level cloudiness Tuesday night into Wednesday. A longwave
trough begins moving into the High Plains Wednesday afternoon and
will push a cold front into northern Texas Wednesday night. A
secondary vort max on the backside of the longwave trough causes
it to dig farther south Thursday night into Friday and will help
push the cold front through Deep South Texas sometime Friday. Rain
chances remain highest over the Gulf waters as the cold front
pushes south, but the 0Z EURO did show slightly better rain
chances across Deep South Texas, so this trend will continue to be
monitored in future forecasts.

As far as temperatures are concerned, a southeast to southerly
breeze  will continue to cause both overnight and daytime temps
to moderate through Thursday afternoon. Friday’s temperatures
are highly dependent on the timing of the cold front, so continued
with the NBM for temperatures Thursday night into Friday. As the
cold front clears by Friday afternoon, cooler, drier weather moves
in thanks to a surface high oozing down from the Central Plains.
As a result, decided to trend a bit cooler than the NBM and mixed
it with the NBM 25 percent for lows, especially in the Northern
Ranchlands, Friday night and Saturday night. Below normal daytime
highs are anticipated Friday and Saturday.

Dew points and relative humidity values are forecast to drop quite
a bit behind the cold front Friday. Will continue to monitor any
trends for fire weather concerns due to the possibility of areas
west of I-69C having RH values less than 25 percent Friday and/or
Saturday afternoons.

&&

.MARINE (Today through Monday): Seas were near 4 feet with east to
southeast winds near 4 knots at buoy020 at 2:10 am this morning.
Light east winds will prevail across the coastal waters today with
surface high pressure across the northwest Gulf coast. The pressure
gradient will remain weak across the lower Texas coast tonight into
Monday. Light southeast winds will prevail across the coastal waters
tonight into Monday.

Monday night through Friday: Light to moderate southeast to south
winds and low to moderate seas prevail through Wednesday morning.
Winds pick up Wednesday afternoon, and could reach SCEC criteria,
due to a developing low in the middle of the country and a
tightening pressure gradient over our coastal waters. After a
brief relaxation of the winds Thursday afternoon into Thursday
night, they’ll begin to pick up to near SCA criteria Friday
morning as the cold front nears and clears the lower Texas coast
Friday afternoon. The cold front will also bring a chance for
scattered showers and storms to our coastal waters Thursday night
through Friday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  64  81  64 /   0   0   0   0
BROWNSVILLE          81  63  83  65 /   0   0   0   0
HARLINGEN            79  59  82  62 /   0   0   0   0
MCALLEN              82  59  84  63 /   0   0   0   0
RIO GRANDE CITY      82  58  85  61 /   0   0   0   0
SOUTH PADRE ISLAND   76  72  78  73 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term...61-Castillo
Long Term...58-Reese
Hazardous weather outlook, Nov 6, 4:03 PM CDT, 12 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
403 PM CDT Sat Nov 6 2021

TXZ248>255-353-072115-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Northern Hidalgo-
403 PM CDT Sat Nov 6 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-072115-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
403 PM CDT Sat Nov 6 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small craft advisories may be needed for portions of the lower
Texas coastal waters Thursday night into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TXZ256-257-351-072115-
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
403 PM CDT Sat Nov 6 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...This Afternoon and Tonight

There is a moderate risk for rip currents in the surf of area
beaches along the lower Texas coast.

A Coastal Flood Statement is in effect from 6:00 PM CDT until
10:00 PM CDT this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Rip current risk is expected to be elevated along the lower Texas
coast Sunday through Monday.

Minor coastal flooding may occur again on Sunday, mainly within a
few hours of high tide, which will occur at 8:20 PM CST.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

53

Nearby

Coastal Flood Statements in Texas, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.